Montana, 2005

High Wind in Montana, June 16, 2005

June 16, 2005 · NWS TFX · 1 event in 1 county or zone

A severe thunderstorm produced a wind gust to 63 mph at Norris 6N.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

A severe thunderstorm produced a wind gust to 63 mph at Norris 6N.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 16, 7:55 PM MST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 16, 7:55 PM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
855 PM MDT THU JUN 16 2005

.DISCUSSION...

EXTREMELY ACTIVE NIGHT. WILL UPDATE TO DROP THE SEVERE THUNDERSTORM
WATCH AND THE THE FLASH FLOOD WATCH. HAVE ISSUED A FLASH FLOOD
WARNING FOR THE HIGHWOOD MOUNTAINS UNTIL 11 PM AND WILL CONTINUE
THAT FOR THE TIME BEING. AIRMASS REMAINS UNSTABLE THOUGH
THUNDERSTORMS BEGINNING TO DECREASE IN INTENSITY. WILL FRESHEN
WORDING FOR TONIGHT. EMANUEL

&&

.PREV DISCUSSION...ISSUED 226 PM MDT THU JUN 16 2005

TONIGHT THROUGH SATURDAY...BUSY EVENING IN STORE FOR NORTH CENTRAL
MONTANA WITH A SEVERE THUNDERSTORM WATCH ALREADY OUT FOR PORTIONS OF
THE CWA. CLOUD SHIELD MOVING OUT OF SOUTHWEST MONTANA SHOULD INHIBIT
STRONG CONVECTION DOWN SOUTH. AN UNSTABLE AIRMASS IS IN PLACE OVER
THE PLAINS AND WILL BE ACTED UPON BY AN UPPER LEVEL VORT MAX. EXPECT
THAT CONVECTION WILL WIND DOWN FROM SOUTH TO NORTH DURING THE
EVENING...BUT PRECIPITATION MAY CONTINUE OVER NORTHWESTERN PORTIONS
OF MY CWA THROUGH THE NIGHT. ANOTHER ROUND OF CONVECTION IS EXPECTED
ON FRIDAY WITH SEVERE WEATHER POSSIBLE IN MY NORTHEAST ZONES ONCE
AGAIN. THE BULK OF THE ACTIVE WEATHER REGIME SHIFTS INTO CANADA ON
SATURDAY. WILL KEEP A SLIGHT CHANCE TO CHANCE OF CONVECTION IN THE
FORECAST BUT DO NOT EXPECT WIDESPREAD SEVERE WEATHER. MPJ

SATURDAY NIGHT THROUGH MONDAY NIGHT...ACTIVE SOUTHWEST FLOW ALOFT
WILL CONTINUE DURING THIS PERIOD. WILL SEE SCATTERED SHOWERS AND
THUNDERSTORMS SATURDAY NIGHT AS A DISTURBANCE MOVES OVER THE AREA.
DECREASED POPS TO SLIGHT CHANCE FOR SUNDAY AND SUNDAY NIGHT AS A
WEAK RIDGE DEVELOPS. FOR MONDAY AND MONDAY NIGHT INCREASED POPS TO
CHANCE CATEGORY ACROSS THE WESTERN PART OF THE FORECAST AREA FOR THE
NEXT DISTURBANCE. TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL BY
EARLY NEXT WEEK. MEIER

TUESDAY THROUGH THURSDAY...MODELS HAVE A WARM UPPER LEVEL HIGH
OVER THE DESERT SOUTHWEST...WITH RIDGING INTO THE DAKOTAS.
WHILE...AN UPPER LEVEL LOW OVER NORTHERN B.C. WITH A TROUGH
TRAILING OFF THE PACIFIC COAST...IS FORECAST TO MOVE SLOWLY INLAND
WEDNESDAY AND THURSDAY. THUS...THERE WILL BE AN UNSTABLE SOUTHWEST
FLOW WITH JUST ENOUGH MOISTURE FOR SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY AND WEDNESDAY...ESPECIALLY OVER THE
SOUTHWEST AND THE WESTERN MOUNTAINS. BY THURSDAY...EVEN THOUGH THE
UPPER LEVEL TROUGH APPROACHES THE AREA. IT WILL BE MOSTLY DRY WITH
ONLY ISOLATED SHOWERS CONFINED TO THE WESTERN MOUNTAINS.
TEMPERATURES WILL BE ABOVE SEASONAL AVERAGE...ESPECIALLY ON
TUESDAY. WILLIAMSON DC

&&

.AVIATION...
UPDATED AT 0000Z
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTH
CENTRAL MONTANA THROUGH 07Z. A VERY UNSTABLE AIRMASS HAS ALLOWED
SOME THUNDERSTORMS TO BECOME SEVERE WITH GUSTY WINDS...LARGE HAIL
AND BRIEF HEAVY RAIN. VFR CONDITIONS WILL PREVAIL WITH MVFR
CONDITIONS IN THE VICINITY OF THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  75  50  75 /  60  50  40  30
CTB  50  69  47  71 /  70  60  40  30
HLN  52  77  51  75 /  50  50  30  30
BZN  48  77  45  75 /  30  30  30  20
WEY  41  67  41  66 /  30  20  20  20
DLN  47  68  45  71 /  30  40  30  30
HVR  55  81  53  78 /  60  40  40  20
LWT  52  79  49  76 /  30  30  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WARNING FOR THE HIGHWOOD MOUNTAINS UNTIL 11 PM.
SMALL STREAM FLOOD ADVISORY UNTIL NOON FRIDAY FOR MTZ050-MTZ051.

&&

SHORT TERM...MPJ/EMANUEL
LONG TERM....COULSTON
AVIATION...COULSTON/EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 16, 4:07 AM MST, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
507 AM MDT THU JUN 16 2005

MTZ050-051-171115-
JUDITH BASIN-FERGUS-
507 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR JUDITH BASIN AND
FERGUS COUNTIES. PLEASE SEE GTFFLSTFX FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.
PLEASE REFER TO GTFSPSTFX FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR JUDITH BASIN AND
FERGUS COUNTIES UNTIL NOON FRIDAY. PLEASE SEE GTFFLSTFX FOR FURTHER
DETAILS.

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY. PLEASE REFER TO GTFSPSTFX FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008>015-044>049-052>055-171115-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
507 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. PLEASE REFER TO
GTFSPSTFX FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY. PLEASE REFER TO GTFSPSTFX FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 16, 6:18 PM MST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
718 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             6 SW STANFORD           47.09N 110.31W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

0327 PM     HAIL             N STANFORD              47.15N 110.22W
06/16/2005  0.50 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

            DIME SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             2 NW WINDHAM            47.10N 110.17W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             6 E GEYSER              47.27N 110.36W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0340 PM     HAIL             WISDOM                  45.62N 113.45W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0410 PM     HAIL             3 WNW WISE RIVER        45.81N 113.01W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            US FOREST SERVICE OFFICE IN WISE RIVER.

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0440 PM     HAIL             5 W LEWISTOWN           47.07N 109.53W
06/16/2005  0.25 INCH        FERGUS             MT   TRAINED SPOTTER

            LOTS OF PEA SIZED HAIL. HEAVY RAINFALL THAT BACKED UP
            SEWERS BRIEFLY. LIGHTNING STARTED 2 FIRES.

0540 PM     HAIL             BASIN                   46.27N 112.26W
06/16/2005  0.50 INCH        JEFFERSON          MT   TRAINED SPOTTER

0550 PM     HAIL             5 W JEFFERSON CITY      46.39N 112.13W
06/16/2005  1.00 INCH        JEFFERSON          MT   TRAINED SPOTTER

0635 PM     HAIL             3 S CANYON FERRY DAM    46.61N 111.73W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND AND DOCKS
            AT YACHT BASIN MARINA.

0640 PM     HAIL             20 SE CASCADE           47.07N 111.40W
06/16/2005  0.25 INCH        CASCADE            MT   TRAINED SPOTTER

0650 PM     NON-TSTM WND GST 75 WNW ZURICH           47.05N 111.27W
06/16/2005  58 MPH           CASCADE            MT   TRAINED SPOTTER

            58 MPH WIND GUST OCCURED AT 650 PM MDT. 0.94 INCHES OF
            RAIN WITH PEA SIZED - 0.25 INCH DIAMETER - HAIL FELL
            BETWEEN 640 PM AND 705 PM MDT.

&&
Local storm report, Jun 16, 6:39 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
739 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     9 S GREAT FALLS         47.37N 111.29W
06/16/2005  65 MPH           CASCADE            MT   NWS EMPLOYEE

            65 MPH WINDS FOR 10 MINUTES...PEA SIZE HAIL...VERY HEAVY
            RAIN.

&&

BRUSDA
Local storm report, Jun 16, 6:47 PM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
747 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             6 SW STANFORD           47.09N 110.31W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

0327 PM     HAIL             N STANFORD              47.15N 110.22W
06/16/2005  0.50 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

            DIME SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             2 NW WINDHAM            47.10N 110.17W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             6 E GEYSER              47.27N 110.36W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0340 PM     HAIL             WISDOM                  45.62N 113.45W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0410 PM     HAIL             3 WNW WISE RIVER        45.81N 113.01W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            US FOREST SERVICE OFFICE IN WISE RIVER.

0440 PM     HAIL             5 W LEWISTOWN           47.07N 109.53W
06/16/2005  0.25 INCH        FERGUS             MT   TRAINED SPOTTER

            LOTS OF PEA SIZED HAIL. HEAVY RAINFALL THAT BACKED UP
            SEWERS BRIEFLY. LIGHTNING STARTED 2 FIRES.

0540 PM     HAIL             BASIN                   46.27N 112.26W
06/16/2005  0.50 INCH        JEFFERSON          MT   TRAINED SPOTTER

0550 PM     HAIL             5 W JEFFERSON CITY      46.39N 112.13W
06/16/2005  1.00 INCH        JEFFERSON          MT   TRAINED SPOTTER

0605 PM     HAIL             CLANCY                  46.47N 111.99W
06/16/2005  1.75 INCH        JEFFERSON          MT   TRAINED SPOTTER

            WINDOWS BROKEN AND CARS DAMAGED

0635 PM     HAIL             3 S CANYON FERRY DAM    46.61N 111.73W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND AND DOCKS
            AT YACHT BASIN MARINA.

0640 PM     HAIL             12 E HELENA             46.60N 111.77W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            HAIL COVERED HIGHWAY CAUSING CAR TO SLIDE OFF.

0640 PM     HAIL             20 SE CASCADE           47.07N 111.40W
06/16/2005  0.25 INCH        CASCADE            MT   TRAINED SPOTTER

0650 PM     NON-TSTM WND GST 75 WNW ZURICH           47.05N 111.27W
06/16/2005  58 MPH           CASCADE            MT   TRAINED SPOTTER

            58 MPH WIND GUST OCCURED AT 650 PM MDT. 0.94 INCHES OF
            RAIN WITH PEA SIZED - 0.25 INCH DIAMETER - HAIL FELL
            BETWEEN 640 PM AND 705 PM MDT.

0730 PM     TSTM WND GST     9 S GREAT FALLS         47.37N 111.29W
06/16/2005  65 MPH           CASCADE            MT   NWS EMPLOYEE

            65 MPH WINDS FOR 10 MINUTES...PEA SIZE HAIL...VERY HEAVY
            RAIN.

0730 PM     TSTM WND GST     8 SW BELT               47.30N 111.05W
06/16/2005  60 MPH           CASCADE            MT   TRAINED SPOTTER

&&

EK
Special weather statement, Jun 16, 8:05 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
905 PM MDT THU JUN 16 2005

MTZ011>013-047-050-051-054-170415-
HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
CHINOOK...STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS
905 PM MDT THU JUN 16 2005

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST
MONTANA HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH CENTRAL AND
SOUTHWEST MONTANA HAS BEEN CANCELLED.

BRUSDA
Local storm report, Jun 16, 8:23 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
923 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             6 SW STANFORD           47.09N 110.31W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

0327 PM     HAIL             N STANFORD              47.15N 110.22W
06/16/2005  0.50 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

            DIME SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             2 NW WINDHAM            47.10N 110.17W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             6 E GEYSER              47.27N 110.36W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0340 PM     HAIL             WISDOM                  45.62N 113.45W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0410 PM     HAIL             3 WNW WISE RIVER        45.81N 113.01W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            US FOREST SERVICE OFFICE IN WISE RIVER.

0440 PM     HAIL             5 W LEWISTOWN           47.07N 109.53W
06/16/2005  0.25 INCH        FERGUS             MT   TRAINED SPOTTER

            LOTS OF PEA SIZED HAIL. HEAVY RAINFALL THAT BACKED UP
            SEWERS BRIEFLY. LIGHTNING STARTED 2 FIRES.

0540 PM     HAIL             BASIN                   46.27N 112.26W
06/16/2005  0.50 INCH        JEFFERSON          MT   TRAINED SPOTTER

0550 PM     HAIL             5 W JEFFERSON CITY      46.39N 112.13W
06/16/2005  1.00 INCH        JEFFERSON          MT   TRAINED SPOTTER

0605 PM     HAIL             CLANCY                  46.47N 111.99W
06/16/2005  1.75 INCH        JEFFERSON          MT   TRAINED SPOTTER

            WINDOWS BROKEN AND CARS DAMAGED

0635 PM     HAIL             3 S CANYON FERRY DAM    46.61N 111.73W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND AND DOCKS
            AT YACHT BASIN MARINA.

0640 PM     HAIL             12 E HELENA             46.60N 111.77W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            HAIL COVERED HIGHWAY CAUSING CAR TO SLIDE OFF.

0640 PM     HAIL             20 SE CASCADE           47.07N 111.40W
06/16/2005  0.25 INCH        CASCADE            MT   TRAINED SPOTTER

0650 PM     NON-TSTM WND GST 75 WNW ZURICH           47.05N 111.27W
06/16/2005  58 MPH           CASCADE            MT   TRAINED SPOTTER

            58 MPH WIND GUST OCCURED AT 650 PM MDT. 0.94 INCHES OF
            RAIN WITH PEA SIZED - 0.25 INCH DIAMETER - HAIL FELL
            BETWEEN 640 PM AND 705 PM MDT.

0730 PM     TSTM WND GST     9 S GREAT FALLS         47.37N 111.29W
06/16/2005  65 MPH           CASCADE            MT   NWS EMPLOYEE

            65 MPH WINDS FOR 10 MINUTES...PEA SIZE HAIL...VERY HEAVY
            RAIN.

0730 PM     TSTM WND GST     8 SW BELT               47.30N 111.05W
06/16/2005  60 MPH           CASCADE            MT   TRAINED SPOTTER

&&

HERE IS A SUMMARY OF ALL SEVERE WEATHER REPORTS RECEIVED SINCE 3 PM
THIS AFTERNOON AT THE NOAA NWS OFFICE IN GREAT FALLS.

BRUSDA
Local storm report, Jun 16, 8:45 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     5 NE DILLON             45.27N 112.56W
06/16/2005  64 MPH           BEAVERHEAD         MT   OFFICIAL NWS OBS

            POWER LINES ALSO DOWN IN THE DILLON AREA PER SHERIFF
            REPORT.

&&

BRUSDA

Event by event

1 high wind. Local standard time, as filed.

High Wind, Madison

When
June 16, 9:44 PM MST
Where
Madison forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
DEPT OF HIGHWAYS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456241.